Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 232, NWS State College, PA

September 4, 20115 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 4, 2011, 7:53 PM EDT for 5 counties in Pennsylvania. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2011, 7:53 PM EDT (23:53 UTC)
Expired
Sep 4, 2011, 9:00 PM EDT
In force
67 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Columbia County, PA, Montour County, PA, Northumberland County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 121 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 8:00 PM EDTHAIL 1Milton, PA
Sep 4, 8:05 PM EDTTSTM WND DMG4 Se Milton, PATREES WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 4, 2:43 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.9 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1213 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WUUS51 KCTP 042353
SVRCTP
PAC037-093-097-109-119-050100-
/O.NEW.KCTP.SV.W.0232.110904T2353Z-110905T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
753 PM EDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
  SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  EAST CENTRAL UNION COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 900 PM EDT

* AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  EXCHANGE TO RICHFIELD...MOVING EAST AT 15 MPH. THESE STORMS ARE
  CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  FREMONT...
  JERSEYTOWN AND MOORESBURG...
  NORTHUMBERLAND...
  SHAMOKIN DAM...
  SUNBURY AND SELINSGROVE...
  RIVERSIDE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4114 7622 4109 7626 4074 7663 4068 7716
      4069 7726 4115 7672 4116 7659 4118 7656
      4124 7632 4114 7628
TIME...MOT...LOC 2354Z 254DEG 15KT 4112 7660 4074 7704

$$

FORECASTER:
1 follow-up statement
161 
WWUS51 KCTP 050033
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
833 PM EDT SUN SEP 4 2011

PAC119-050043-
/O.CAN.KCTP.SV.W.0232.000000T0000Z-110905T0100Z/
UNION PA-
833 PM EDT SUN SEP 4 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL UNION COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA.

LAT...LON 4074 7663 4069 7717 4089 7692 4089 7682
      4093 7687 4118 7656 4124 7632 4114 7628
      4114 7622
TIME...MOT...LOC 0033Z 254DEG 15KT 4120 7640 4068 7703

$$

PAC037-093-097-109-050100-
/O.CON.KCTP.SV.W.0232.000000T0000Z-110905T0100Z/
COLUMBIA PA-MONTOUR PA-SNYDER PA-NORTHUMBERLAND PA-
833 PM EDT SUN SEP 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR CENTRAL NORTHUMBERLAND...EASTERN SNYDER...MONTOUR AND CENTRAL
COLUMBIA COUNTIES...

AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BENTON TO RICHFIELD...MOVING EAST AT 15 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  BENTON AND SUNBURY...
  RIVERSIDE...
  CAMBRA AND STILLWATER...
  RESLER AND SNYDERTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA.

&&

LAT...LON 4074 7663 4069 7717 4089 7692 4089 7682
      4093 7687 4118 7656 4124 7632 4114 7628
      4114 7622
TIME...MOT...LOC 0033Z 254DEG 15KT 4120 7640 4068 7703

$$

FORECASTER:

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 6:21 PM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Sep 4, 6:21 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT SUN SEP 4 2011

.SYNOPSIS...
A VERY HUMID AIR MASS FEEDING INTO THE REGION AHEAD OF A SLOW
MOVING COLD FRONT WILL BRING PERIODS OF RAIN AND THUNDERSTORMS
THROUGH LABOR DAY. UNSETTLED WEATHER IS ALSO POSSIBLE LATER THIS
WEEK...DEPENDING ON THE TRACK OF THE REMNANTS OF TROPICAL STORM
LEE.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WHILE THE STRONGEST STORMS HAVE MOVED NE OF THE WATCH...
MORE STORMS FORMING ALONG THE RIDGE LINE AND LIFTING NE.
SEVERE THUNDERSTORM WATCH 835 IN EFFECT.

RUC ANAL SHOWS CAPES IN THE 1000-3000J RANGE WITH AN ERODING CAP.
SHEAR IS WEAK SO SEVERE STORMS WILL LIKELY BE MORE PULSE-LIKE IN
NATURE. BEST SHEAR STILL EXPECTED TO BE MAINLY NORTH OF THE FCST
AREA.

PWATS EXCEED 1.7" OVER MOST OF THE AREA AND DEEP TROPICAL MOISTURE
CONTINUES TO FEED NORTHEAST INTO THE REGION. HPC HAS OUTLOOKED THE
AREA FOR A RISK OF HEAVY RAIN TONIGHT AND MONDAY. HIRES ARW SHOWS
THE AREA REALLY LIGHTING UP LATER THIS AFTERNOON AND EVENING. LAST
COUPLE OF RUNS OF THE SREF SHOW AN INCREASING PROBABILITY OF 24
HOUR RAINFALLS EXCEEDING AN INCH OVER MUCH OF THE FCST AREA...AND
EVEN SOME 2+ INCH TOTALS IN 36 HOURS FROM LATER TONIGHT THROUGH
OVERNIGHT MONDAY. PWATS IN THE ENSEMBLES ARE 1-2 STD DEV ABOVE
NORMAL WHILE THE OPERATIONAL NAM/GFS ARE CLOSER TO 2-3 STD DEV
ABOVE NORMAL AT TIMES. 3 AND 6 HR FFG IS 3 INCHES OR MORE OVER
MOST OF THE AREA SO AM LEANING AWAY FROM ANY FLOOD WATCH AT THIS
POINT. AS USUAL BEFORE THE CONVECTION HAS SET UP...IT'S NEARLY
IMPOSSIBLE TO PINPOINT WHICH PART OF THE AREA WILL SEE THE MOST
RAIN...BUT GUIDANCE AT THIS POINT SUGGESTS ABOUT THE NWRN 2/3 OR
SO OF THE FCST AREA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
NAM/GFS/ECMWF SUGGEST THE SFC BOUNDARY SLOWLY SLIDES ACROSS THE
AREA MONDAY. MODELS DEPICT A STRONG RIGHT-JET ENTRANCE REGION
PASSING THRU THE LOWER LAKES MONDAY...SUGGESTING PRECIP WILL BE
FOCUSED IN A RELATIVELY NARROW BAND OF FRONTOGENETICALLY FORCED
RAINS VERY NEAR AND JUST BACK INTO THE COOL AIR BEHIND THE FRONT.

SHOULD BE MUCH COOLER AS WELL MONDAY AS INITIALLY CLOUDS AND RAIN
KEEP TEMPS DOWN. TEMPS COULD ACTUALLY BE QUITE CHILLY OVER THE NRN
MOUNTAINS IN THE COOL AIR BEHIND THE POTENT ANAFRONT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE BIGGEST QUESTION IN THE LONG TERM IS THE INTEGRATION INTO AND
THE MANIPULATION OF THE OVERALL PATTERN BY TWO INCOMING TROPICAL
AIR MASSES. THE LATEST EC AND GFS ARE TENDING TOWARDS A CLOSER
SOLUTION THOUGH THERE ARE STILL SOME SERIOUS VARIATION. AS FAR AS
THE MID RANGE MODELS ARE CONCERNED A WEAK COLD FRONT WILL NOT MOVE
FAR SOUTH OF CWA AND BY MIDWEEK IT SHOULD BEGIN TO DRIFT NORTH.
THE LARGEST UNCERTAINTY IS HOW MUCH MOISTURE RETURN FLOW THE
REGION WILL HAVE. SOME TROPICAL MOISTURE FROM THE REMNANTS OF LEE
IS POSSIBLE. SREF HAS DECENT PWATS THROUHG 00Z TUESDAY.  HAVE
KEPT HIGH POPS IN THE WED AND THU PERIODS BEFORE ANOTHER FRONT
PUSHES THRU BY THE END OF THE WORK WEEK TO BRING SOME DRYING
HEADING INTO NEXT WEEKEND. MODELS SHOW HIGH QPF SPREAD THIS WEEK
WHICH COULD HAVE HYDRO IMPLICATIONS AS THE WEEK GOES ON BUT
CONFIDENCE IS LOW TO MODERATE. AFTER FRONTAL PASSAGE TEMPERATURES
WILL BECOME FALL LIKE AND REMAIN COOL THROUGH THE WEEK.

&&

.AVIATION /22Z SUNDAY THROUGH FRIDAY/...
SHRA AND TSRA INCREASING IN COVERAGE ACROSS WESTERN PA LATE THIS
AFTN AHEAD OF AN APPROACHING COLD FRONT. AS OF 21Z...MOST SPOTS
STILL VFR EXCEPT THOSE LOCATIONS DIRECTLY UNDER A HEAVIER SHRA OR
TSRA. HOWEVER...EXPECT DETERIORATING FLYING CONDS EVERYWHERE
TONIGHT...AS COLD FRONT PUSHES INTO THE STATE.

MOISTENING BLYR FROM REPEATED SHRA/TSRA WILL LIKELY CREATE
WIDESPREAD MVFR VSBYS OVER CENTRAL PA THIS EVENING...AND
WIDESPREAD IFR CONDS BY LATE TONIGHT.

THE FRONT WILL BE VERY SLOW TO MOVE EAST...FINALLY DOING SO BY
MONDAY AFTERNOON. FLIGHT RESTRICTIONS WILL CONTINUE IN THE
RAIN/SHOWERS ASSOCIATED WITH THE FRONT UNTIL PERHAPS LATER MONDAY
OR MONDAY EVENING.

OUTLOOK...
TUE...BCMG VFR.
TUE NGT-FRI...PERIODS OF RAIN WITH RESTRICTIONS LKLY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE/MARTIN
SHORT TERM...LA CORTE
LONG TERM...ROSS/CERU
AVIATION...FITZGERALD/LA CORTE
Hazardous weather outlook, Sep 4, 2:45 PM EDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
245 PM EDT SUN SEP 4 2011

PAZ012-037-041-042-045-046-049-051>053-051845-
NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND-COLUMBIA-
245 PM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

 THE COMBINATION OF A SLOW MOVING COLD FRONT AND TROPICAL MOISTURE
SURGING NORTHWARD FROM THE REMNANTS OF LEE COULD PRODUCE HEAVY
RAINFALL MONDAY INTO TUESDAY. AT THIS TIME...THE POTENTIAL FOR
WIDESPREAD FLOODING IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010-011-017>019-024>028-033>036-050-056>059-063>066-
051845-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-NORTHERN CENTRE-
SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-
BEDFORD-FULTON-FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
245 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COMBINATION OF A SLOW MOVING COLD FRONT AND TROPICAL MOISTURE
SURGING NORTHWARD FROM THE REMNANTS OF LEE COULD PRODUCE HEAVY
RAINFALL MONDAY INTO TUESDAY. AT THIS TIME...THE POTENTIAL FOR
WIDESPREAD FLOODING IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 4, 5:55 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
555 PM EDT SUN SEP 4 2011

PAZ012-019-024>027-034-045-046-049-042300-
BEDFORD PA-BLAIR PA-CAMBRIA PA-HUNTINGDON PA-MIFFLIN PA-
NORTHERN CLINTON PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-UNION PA-
555 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...CENTRE...NORTH
CENTRAL BEDFORD...NORTHERN HUNTINGDON...NORTHWESTERN MIFFLIN...
NORTHWESTERN UNION...SOUTH CENTRAL CAMBRIA...SOUTH CENTRAL LYCOMING
AND SOUTHEASTERN CLINTON COUNTIES...

AT 552 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM LOCK
HAVEN TO BEAVERDALE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT DUNNSTOWN...NEWRY...PARK FOREST...AND
HOWARD...MCELHATTAN...ZION...STATE COLLEGE...AND ROCK SPRINGS...AVIS
AND PLEASANT GAP.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 155 AND 201...I-99 BETWEEN MILE MARKERS 14
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD
45...STATE ROAD 120...STATE ROAD 453.

LAT...LON 4024 7881 4101 7779 4108 7764 4111 7766
      4121 7751 4121 7683 4024 7816

FORECASTER: MARTIN
Special weather statement, Sep 4, 6:12 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT SUN SEP 4 2011

PAZ026-034>036-042315-
BEDFORD PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
612 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FRANKLIN...NORTHEASTERN BEDFORD...NORTHERN FULTON AND SOUTHERN
HUNTINGDON COUNTIES...

AT 606 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
COALMONT TO EVERETT...MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT WELLS TANNERY...CASSVILLE...WATERFALL...
SIDELING HILL REST AREA...ORBISONIA AND MCCONNELLSBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 152 AND 196...I-70 BETWEEN
MILE MARKERS 147 AND 155.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 3989 7849 4031 7822 4031 7772 4026 7770
      4029 7767 4027 7766 4025 7767 4025 7764
      4024 7764 3989 7788

FORECASTER: MARTIN
Special weather statement, Sep 4, 6:28 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
628 PM EDT SUN SEP 4 2011

PAZ027-028-050-056-042330-
JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
628 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JUNIATA...MIFFLIN...
NORTHERN PERRY AND SOUTHERN SNYDER COUNTIES...

AT 625 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
REEDSVILLE TO BLACKLOG...MOVING EAST AT 25 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT REEDS GAP STATE PARK...BELLTOWN...
MCCLURE...MCALISTERVILLE...RICHFIELD AND NEWPORT.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.

LAT...LON 4075 7765 4076 7761 4075 7691 4057 7699
      4039 7705 4039 7778

FORECASTER: MARTIN
Special weather statement, Sep 4, 6:36 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
636 PM EDT SUN SEP 4 2011

PAZ019-041-042-045-046-049-051>053-042330-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
SULLIVAN PA-UNION PA-
636 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CENTRE...
EASTERN LYCOMING...NORTHERN UNION...NORTHWESTERN COLUMBIA...
NORTHWESTERN MONTOUR...NORTHWESTERN NORTHUMBERLAND...SOUTHEASTERN
CLINTON AND SOUTHERN SULLIVAN COUNTIES...

AT 635 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TROUT
RUN TO COLLOMSVILLE TO MACKEYVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT WILLIAMSPORT...MCCALL DAM STATE PARK...
KETTLE CREEK GORGE...EAGLES MERE AND MUNCY VALLEY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 172 AND 216...I-180 BETWEEN MILE MARKERS 1
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 15...ROUTE 220...STATE ROAD 14...STATE ROAD 118.

LAT...LON 4148 7626 4117 7653 4096 7684 4097 7762
      4118 7731 4149 7705

FORECASTER: MARTIN
Special weather statement, Sep 4, 7:19 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
719 PM EDT SUN SEP 4 2011

PAZ026>028-034>036-050-056-063-050015-
BEDFORD PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
JUNIATA PA-MIFFLIN PA-PERRY PA-SNYDER PA-
719 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT FRANKLIN...FULTON...
JUNIATA...MIFFLIN...NORTHWESTERN CUMBERLAND...SOUTHEASTERN BEDFORD...
SOUTHEASTERN HUNTINGDON...SOUTHERN SNYDER AND WESTERN PERRY
COUNTIES...

AT 718 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ALFARATA TO BARNES GAP...MOVING EAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL AFFECT BELLTOWN...NEEDMORE...MCCLURE...BEAVER
SPRINGS...AMBERSON VALLEY AND KISTLER.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 160 AND 210...I-70 BETWEEN
MILE MARKERS 147 AND 168.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...
ROUTE 30...ROUTE 322...ROUTE 322/22...ROUTE 522.

LAT...LON 4074 7689 3974 7790 3974 7854 4074 7753

FORECASTER: MARTIN
Special weather statement, Sep 4, 7:26 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
726 PM EDT SUN SEP 4 2011

PAZ041-042-046-049>053-050030-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SNYDER PA-SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-
726 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LYCOMING...
MONTOUR...NORTHUMBERLAND...NORTHWESTERN COLUMBIA...SNYDER...SULLIVAN
AND UNION COUNTIES...

AT 722 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM SHUNK
TO COLLOMSVILLE TO SNYDER-MIDDLESWARTH STATE PARK...MOVING EAST AT 20
MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT SOUTH WILLIAMSPORT...
MONTOURSVILLE...VICKSBURG...MONTGOMERY...PICTURE ROCKS AND
NORTHUMBERLAND.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 231...I-180 BETWEEN MILE MARKERS 1
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE 522...
STATE ROAD 14...STATE ROAD 45...STATE ROAD 61...STATE ROAD 118.

LAT...LON 4156 7637 4072 7657 4072 7729 4102 7718
      4104 7714 4107 7714 4107 7716 4154 7699
      4158 7669

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 3, 9:12 PM EDTSpecial Weather StatementCTPPotter18 min
Sep 4, 3:10 PM EDTSpecial Weather StatementCTPLycoming65 min
Sep 4, 3:11 PM EDTSpecial Weather StatementCTPColumbia, Northumberland49 min
Sep 4, 3:24 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan66 min
Sep 4, 4:27 PM EDTSpecial Weather StatementCTPCentre, Clinton63 min
Sep 4, 4:38 PM EDTSpecial Weather StatementCTPCambria67 min
Sep 4, 4:53 PM EDTSpecial Weather StatementCTPSomerset67 min
Sep 4, 5:23 PM EDTAreal Flood AdvisoryCTPBlair, Cambria, Somerset3 hr
Sep 4, 5:27 PM EDTSpecial Weather StatementCTPCentre, Clinton33 min
Sep 4, 5:49 PM EDTSpecial Weather StatementCTPLycoming56 min
Sep 4, 5:55 PM EDTSpecial Weather StatementCTPBlair, Centre, Huntingdon65 min
Sep 4, 6:12 PM EDTSpecial Weather StatementCTPFulton63 min
Sep 4, 6:28 PM EDTSpecial Weather StatementCTPJuniata, Mifflin, Perry62 min
Sep 4, 6:36 PM EDTSpecial Weather StatementCTPLycoming, Sullivan54 min
Sep 4, 7:09 PM EDTAreal Flood AdvisoryCTPBedford, Fulton, Huntingdon3 hr
Sep 4, 7:19 PM EDTSpecial Weather StatementCTPFranklin, Fulton, Juniata, Mifflin, Perry56 min
Sep 4, 7:26 PM EDTSpecial Weather StatementCTPLycoming, Montour, Northumberland, Snyder, Sullivan, Union64 min
Sep 4, 7:27 PM EDTAreal Flood AdvisoryCTPMifflin3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.